It is currently Mon Aug 21, 2017 3:31 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Jul 06, 2016 1:23 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2016 4:48 pm
Posts: 9
Hello again everyone,

I posted a question about using loperamide to lessen some of the sub withdrawal symptoms... I thought it would be easier and better to post this as a separate question.

If I were to take loperamide or any other opiates for that matter, such as a Vic or LT for pain. Will it set me back to day 1 on sub withdrawals?

I am about a week clean, using loperamide. It isnt supposed to get past the BBB. But I am sure traces do since I am taking larger amounts than directed on the bottle. Which is only because it helps WD symptoms.

I don't plan on touching another opiate unless I am in severe pain, again. But if I ever have to like in a week or less or more. Will it set me back?

I looked for answers on this board and many others, but no one seemed to answer or even a that question.

Thanks everyone so much! I really want to assure I can do this right.


Last edited by 2BSubFree on Wed Jul 06, 2016 6:37 pm, edited 1 time in total.

Top
 Profile  
 
PostPosted: Wed Jul 06, 2016 3:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
hello 2subfree,

are you asking if taking vicodin will set you back in" withdraws " to day 1 ? If that is your question, then no it won't .....but it is a slippery slope if you do decide to take it. I feel like once you start back taking it, mentally it will be tough to stop taking that. Plus isn't that why we got on subs in the first place. I would try to taper off the lopermide after a few days and maybe consider exercising to help with the endorphins to naturally start to feel better.

If you are prescribed later down the road for pain or what not. I would suggest giving it to someone else to dole out to you as needed for pain. I had my wisdom teeth pulled and gave them to a trusted person to give them to me and when they were out, that was it...


Top
 Profile  
 
PostPosted: Wed Jul 06, 2016 6:37 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2016 4:48 pm
Posts: 9
raudy1975 wrote:
hello 2subfree,

are you asking if taking vicodin will set you back in" withdraws " to day 1 ? If that is your question, then no it won't .....but it is a slippery slope if you do decide to take it. I feel like once you start back taking it, mentally it will be tough to stop taking that. Plus isn't that why we got on subs in the first place. I would try to taper off the lopermide after a few days and maybe consider exercising to help with the endorphins to naturally start to feel better.

If you are prescribed later down the road for pain or what not. I would suggest giving it to someone else to dole out to you as needed for pain. I had my wisdom teeth pulled and gave them to a trusted person to give them to me and when they were out, that was it...


That is indeed what I am asking. I appreciate your thorough response. It is much appreciated. I agree that I believe it would mentally set me back, I was just curious to as if it would actually set me back on the symptoms and stages of WD.

When asking about if loperamide will cause a setback on WDs I hear a bunch of mix answers. It's hard to know which is truer. Especially knowing most people tend to not have personal experience with the issue.


Again, thank you for your help


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Jul 06, 2016 7:56 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I think the only answers you get will be individual responses, and people have such varying experiences during bupe discontinuation that I don't think anyone could glean an accurate answer to your question. I don't think I've ever typed 'glean' before, but I think I used the word correctly...

From a theoretical standpoint, I would expect loperamide to set your large intestine back more than your brain. Maybe the traces will slow the process of recovery... but for most people, the reduction in GI symptoms is worth whatever delay the medication causes.

But as raudy wrote, hydrocodone is a different matter, both physically and psychologically. EVERYONE who stops buprenorphine intends to avoid opioids forever... but over 95% of the people who stop buprenorphine after a year or less end up back on opioid agonists within one year. Your only chance of staying clean, in my opinion, is to have a very deep line in the sand against ANY use of opioid agonists, for any reason, unless prescribed for you for legitimate purposes (i.e. by a prescriber who you are being entirely honest with). During active using we all cross those 'lines in the sand', usually without paying them a lot of attention. Abstinence requires paying extra attention to those lines, and when in doubt, leaning on the side of avoiding opioids. I'm sure you've figured this all out already... but it is always important to remember that the addictive part of your brain knows at least as much as the conscious part. And probably a lot more!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group